Gain a Few, Lose a Few

(sigh) Another frustrating weigh in on Saturday.  I knew the scale was not going to be my friend.  It practically growled at me when I walked in the door.  I’d made a decision, beforehand, that I was not going to get weighed.  My tighter clothing told me it was not going to be pretty.  I decided I was going to skip the scale and just go to the Weight Watchers meeting only.  Once, I got there, I guess I lost my sanity for a moment because I hopped up on the scale.  I weighed 239 pounds, which was a 2.6 pound increase from the week before.  Fortunately, I haven’t gained every week.  As a matter of fact, I’ve been on more of a rollercoaster.  Gain 3 pounds one week, lose 1 pound the following week, then gain 2 pounds the next week, then lost 1…. you get the picture.  I’m still 64 pounds lighter than my maximum of 303 pounds, but at one point I was 90 pounds lighter.  I weighed 213.

One of the most frustrating effects of meds is the weight gain.  Mine shot up like a rocket.  Was it worth it?  I’d say yes.  At 303 pounds I could have died of a heart attack, but at least I had something to live for.  Before the meds I was at a lower weight, but was living a life not worth living.

If you are just beginning to receive treatment for a mood disorder.  Don’t worry too much.  Yes, it’s true that most people gain weight after getting on the meds, however, my gain was not typical.  I don’t know of anyone, that I’m aware of, who gained as much as I did.

The good thing is that I didn’t beat myself up over it.  I shrugged my shoulders and said, “I can live with that.  I thought it was going to be much worse.”  (I had one week that I actually gained 6 pounds.)

So another week has begun and it’s time, once again, to get serious about eating healthier foods and getting in some exercise.  I’ll let you know next week how it goes.

 

 

Comments are closed.